Hail, Fisher
- When
- May 23, 5:16 PM CST to 5:18 PM CST
- Where
- Fisher County, Rotan
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.850, -100.470
Isolated severe storms formed by late afternoon, resulting in isolated hail and flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
Isolated severe storms formed by late afternoon, resulting in isolated hail and flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 23, 5:07 PM CST, 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 607 PM CDT Sat May 23 2015 .AVIATION... /00Z TAFS/ Showers and thunderstorms will increase across the area through the evening hours, with several episodes of heavy convection possible into the overnight hours. Carrying mostly TSRA at various times through early evening, with SHRA and VCTS wording overnight. Expect varying ceilings between VFR and MVFR through the period but lower ceilings and visibilities will be possible in heaviest showers and storms. && .PREV DISCUSSION... /ISSUED 334 PM CDT Sat May 23 2015/ SHORT TERM... (Tonight and Sunday) Showers and thunderstorms are becoming more widespread across West Central Texas this afternoon, and continue to blossom through the rest of the afternoon and into the overnight hours. Low level moisture is abundant, with the best lift just now starting to have an impact as a potent shortwave trough begins to move into Far West Texas. This trough axis will not pass until late tonight, so widespread convection will continue. Given the high rainfall rates and the potential for another 1 to 3 inches of rain, with locally higher totals, kept the Flash Flood Watch going for the entire area for tonight. LONG TERM... (Sunday Night through Saturday) Overall, wet period will continue as the same basic pattern continues. Main upper trough out to the west with a series of wave rotating it and deep moisture already in place. A bit of a lull for Sunday night as the shortwave tonight pushes east, and the next wave is still upstream. This second shortwave rotates through for Monday and Monday Night and have bumped ups PoPs for it as well. Again, heavy rainfall looks to be a concern. A third wave approaches starting as early as Wednesday Night. Some uncertainty with the timing of the wave is still a little questionable, and not going to argue with extending chance PoPs into the weekend, at least until the timing becomes a little more certain. && .PRELIMINARY POINT TEMPS/POPS... Abilene 64 83 65 83 63 / 80 50 20 40 30 San Angelo 65 86 65 85 63 / 80 40 20 40 30 Junction 66 84 68 80 65 / 80 40 20 50 30 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH through Sunday morning FOR THE FOLLOWING ZONES: Brown...Callahan...Coke...Coleman...Concho...Crockett... Fisher...Haskell...Irion...Jones...Kimble...Mason...McCulloch... Menard...Nolan...Runnels...San Saba...Schleicher...Shackelford... Sterling...Sutton...Taylor...Throckmorton...Tom Green. && 99/99/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 209 PM CDT SAT MAY 23 2015 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-241915- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 209 PM CDT SAT MAY 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. THE MAIN HAZARDS WILL BE LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. WIDESPREAD HEAVY RAINFALL WILL ALSO BE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF WEST CENTRAL TEXAS FROM 10 AM THIS MORNING THROUGH 10 AM SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE EXPECTED AGAIN ON SUNDAY...WITH A CONTINUED THREAT FOR HEAVY RAINFALL. THIS MAY RESULT IN FLASH FLOODING. A FEW SEVERE STORMS WILL BE POSSIBLE MAINLY EAST OF A THROCKMORTON TO JUNCTION LINE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. ADDITIONAL STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING FROM MEMORIAL DAY THROUGH THE MIDDLE OF NEXT WEEK. THE PRIMARY HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
300 PM CDT SAT MAY 23 2015
TXZ073-139-154-232030-
MCCULLOCH TX-COLEMAN TX-CONCHO TX-
300 PM CDT SAT MAY 23 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT FOR
MCCULLOCH...COLEMAN AND CONCHO COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 257 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF THE INTERSECTION OF US-190 AND RANCH ROAD 1311...OR ABOUT 13 MILES
WEST OF BRADY...MOVING NORTH AT 25 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN SMALL TREE BRANCHES...
DEADLY LIGHTNING...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
HAIL AND WIND MAY COMBINE TO PRODUCE MINOR INJURY TO PLANTS AND
MINOR DAMAGE TO EASILY BREAKABLE OBJECTS...
THE STRONG THUNDERSTORM WILL BE NEAR...
MELVIN AND BRADY LAKE BY 315 PM CDT
PEAR VALLEY...LOHN AND SALT GAP BY 330 PM CDT
LAT...LON 3105 9961 3109 9960 3109 9963 3155 9970
3145 9909 3143 9909 3095 9947
TIME...MOT...LOC 2000Z 192DEG 22KT 3109 9954SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
317 PM CDT SAT MAY 23 2015
TXZ140-232045-
BROWN TX-
317 PM CDT SAT MAY 23 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT FOR BROWN
COUNTY...
POTENTIAL STORM HAZARDS INCLUDE...
DANGEROUS LIGHTNING
HEAVY RAINFALL
GUSTY WINDS AND HAIL
AT 314 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF CAMP BOWIE...OR ABOUT 5 MILES SOUTHEAST OF EARLY...MOVING
NORTHEAST AT 30 MPH.
NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES ARE OCCURRING! VERY HEAVY
RAINFALL IS OCCURRING AND LOCALIZE FLOODING IS POSSIBLE.
ALSO...MOTORISTS WILL ENCOUNTER PONDING OF WATER ON ROADS.
POTENTIAL STORM IMPACTS INCLUDE...
LOCALIZED SHORT DURATION POWER OUTAGES...
LIGHTNING MAY CAUSE POSSIBLE INJURY OR DEATH TO PEOPLE REMAINING
OUTDOORS...
DANGEROUS DRIVING CONDITIONS...POTENTIAL VEHICLE HYDROPLANING...
ACCUMULATION OF WATER AT LOW WATER CROSSINGS...AVOID THESE AREAS...
SOME BROKEN TREE BRANCHES...
ISOLATED POWER OUTAGES LIKELY...
A FEW LOOSE OBJECTS TOPPLED...
HAZARDOUS DRIVING CONDITIONS...
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
THE STRONG THUNDERSTORM WILL BE NEAR...
OWENS BY 330 PM CDT
BLANKET BY 335 PM CDT
THIS INCLUDES THE LOW WATER CROSSINGS...
CROSSINS ALONG COUNTY ROAD 286...
COUNTY ROAD 323 CROSSING BLANKET CREEK...
CR 321 CROSSING BLANKET CREEK BRANCH...
COUNTY ROAD 362 CROSSING BLANKET CREEK...
AND OTHER LOW LYING AND FLOOD PRONE PORTIONS OF BROWN COUNTY.
LAT...LON 3168 9872 3168 9876 3164 9877 3157 9884
3165 9903 3208 9894 3172 9868
TIME...MOT...LOC 2016Z 209DEG 28KT 3170 9888SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
321 PM CDT SAT MAY 23 2015
TXZ073-154-168-232045-
MCCULLOCH TX-MENARD TX-CONCHO TX-
321 PM CDT SAT MAY 23 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT FOR
MCCULLOCH...MENARD AND CONCHO COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
DANGEROUS LIGHTNING
HEAVY RAINFALL
GUSTY WINDS AND HAIL
AT 318 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER THE
INTERSECTION OF US-83 AND RANCH ROAD 1773...OR ABOUT 10 MILES SOUTH
OF MENARD...MOVING NORTHEAST AT 25 MPH.
NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES ARE OCCURRING! VERY HEAVY
RAINFALL IS OCCURRING AND LOCALIZE FLOODING IS POSSIBLE.
ALSO...MOTORISTS WILL ENCOUNTER PONDING OF WATER ON ROADS.
POTENTIAL STORM IMPACTS INCLUDE...
FIRE IGNITED BY LIGHTNING...
LOCALIZED SHORT DURATION POWER OUTAGES...
LIGHTNING MAY CAUSE POSSIBLE INJURY OR DEATH TO PEOPLE REMAINING
OUTDOORS...
DANGEROUS DRIVING CONDITIONS...POTENTIAL VEHICLE HYDROPLANING...
ACCUMULATION OF WATER AT LOW WATER CROSSINGS...AVOID THESE AREAS...
SOME BROKEN SMALL TREE BRANCHES...
DEADLY LIGHTNING...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
HAIL AND WIND MAY COMBINE TO PRODUCE MINOR INJURY TO PLANTS AND
MINOR DAMAGE TO EASILY BREAKABLE OBJECTS...
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
THE STRONG THUNDERSTORM WILL BE NEAR...
THE INTERSECTION OF US-83 AND HIGHWAY 29 BY 335 PM CDT
MENARD BY 340 PM CDT
US-190 NEAR THE MENARD-MCCULLOCH COUNTY LINE AND HEXT BY 345 PM CDT
THIS INCLUDES THE LOW WATER CROSSINGS...
DECKER ST CROSSING SAN SABA RIVER...
RANCH ROAD 2291 CROSSING LAS MORAS CREEK...
MAHAN CROSSING TAYLOR BRANCH...
CALLAN CROSSING...
BLAU CROSSING...
AND OTHER LOW LYING AND FLOOD PRONE PORTIONS OF MCCULLOCH...MENARD
AND CONCHO COUNTIES.
LAT...LON 3073 9988 3117 9980 3102 9936 3094 9943
3094 9949 3088 9949 3071 9964 3071 9974
TIME...MOT...LOC 2020Z 204DEG 21KT 3078 9973SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
424 PM CDT SAT MAY 23 2015
TXZ154-168>170-232145-
KIMBLE TX-MCCULLOCH TX-MASON TX-MENARD TX-
424 PM CDT SAT MAY 23 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT FOR
KIMBLE...MCCULLOCH...MASON AND MENARD COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
DANGEROUS LIGHTNING
HEAVY RAINFALL
GUSTY WINDS AND HAIL
AT 419 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
HEXT...OR ABOUT 16 MILES SOUTHEAST OF MENARD...MOVING NORTH AT 25
MPH.
NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES ARE OCCURRING! VERY HEAVY
RAINFALL IS OCCURRING AND LOCALIZE FLOODING IS POSSIBLE.
ALSO...MOTORISTS WILL ENCOUNTER PONDING OF WATER ON ROADS.
POTENTIAL STORM IMPACTS INCLUDE...
LOCALIZED SHORT DURATION POWER OUTAGES...
LIGHTNING MAY CAUSE POSSIBLE INJURY OR DEATH TO PEOPLE
REMAINING OUTDOORS...
DANGEROUS DRIVING CONDITIONS...POTENTIAL VEHICLE HYDROPLANING...
ACCUMULATION OF WATER AT LOW WATER CROSSINGS...AVOID THESE AREAS...
SOME BROKEN SMALL TREE BRANCHES...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
THE STRONG THUNDERSTORM WILL BE NEAR...
HEXT BY 425 PM CDT
THE INTERSECTION OF HIGHWAY 29 AND RANCH ROAD 1222 BY 430 PM CDT
US-190 NEAR THE MENARD-MCCULLOCH COUNTY LINE BY 440 PM CDT
CALF CREEK AND THE INTERSECTION OF US-190 AND RANCH ROAD 1311 BY
445 PM CDT
THIS INCLUDES THE LOW WATER CROSSINGS...
FM 1851 CROSSING TIGER CREEK...
MAHAN CROSSING TAYLOR BRANCH...
BLAU CROSSING...
TURKEY SPRINGS CROSSING...
SANDY CROSSING...
AND OTHER LOW LYING AND FLOOD PRONE PORTIONS OF KIMBLE...MCCULLOCH...
MASON AND MENARD COUNTIES.
LAT...LON 3069 9976 3109 9961 3109 9960 3111 9960
3099 9915 3062 9951
TIME...MOT...LOC 2121Z 202DEG 21KT 3083 9953SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
550 PM CDT SAT MAY 23 2015
TXZ049-232315-
FISHER TX-
550 PM CDT SAT MAY 23 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT FOR FISHER
COUNTY...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 547 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
HOBBS...OR ABOUT 20 MILES NORTH OF ROSCOE...MOVING NORTHEAST AT 30
MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES...
ISOLATED POWER OUTAGES LIKELY...
A FEW LOOSE OBJECTS TOPPLED...
HAZARDOUS DRIVING CONDITIONS...
THE STRONG THUNDERSTORM WILL BE NEAR...
ROBY BY 600 PM CDT
ROTAN BY 605 PM CDT
LAT...LON 3253 10036 3253 10067 3296 10064 3297 10037
3296 10016
TIME...MOT...LOC 2249Z 214DEG 32KT 3275 10056SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
615 PM CDT SAT MAY 23 2015
TXZ113-127-232345-
JONES TX-TAYLOR TX-
615 PM CDT SAT MAY 23 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT FOR JONES
AND TAYLOR COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
DANGEROUS LIGHTNING
HEAVY RAINFALL
GUSTY WINDS AND HAIL
AT 612 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
LAKE ABILENE...OR ABOUT 15 MILES SOUTHWEST OF ABILENE...MOVING
NORTHEAST AT 30 MPH.
NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES ARE OCCURRING! VERY HEAVY
RAINFALL IS OCCURRING AND LOCALIZE FLOODING IS POSSIBLE.
ALSO...MOTORISTS WILL ENCOUNTER PONDING OF WATER ON ROADS.
POTENTIAL STORM IMPACTS INCLUDE...
LOCALIZED SHORT DURATION POWER OUTAGES...
LIGHTNING MAY CAUSE POSSIBLE INJURY OR DEATH TO PEOPLE REMAINING
OUTDOORS...
DANGEROUS DRIVING CONDITIONS...POTENTIAL VEHICLE HYDROPLANING...
ACCUMULATION OF WATER AT LOW WATER CROSSINGS...AVOID THESE AREAS...
SOME BROKEN SMALL TREE BRANCHES...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
THE STRONG THUNDERSTORM WILL BE NEAR...
VIEW BY 620 PM CDT
CAPS BY 625 PM CDT
DYESS AFB...TYE...WYLIE AND KIRBY LAKE BY 630 PM CDT
ABILENE BY 640 PM CDT
IMPACT AND LAKE FORT PHANTOM HILL BY 645 PM CDT
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 260 AND 285.
LAT...LON 3263 9961 3252 9961 3251 9963 3240 9963
3214 9969 3223 10012 3264 10005
TIME...MOT...LOC 2313Z 213DEG 30KT 3230 9991The Dyess AFB radar (KDYX), 119 km away, was scanning. The volume nearest the first event began at 23:15 UTC.
1 hail, 1 flash flood. Local standard time, as filed.
US Highway 377 had six feet of water over the road near South Llano State Park.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 578283, 578288.